Exponentially small expansions of the Wright function on the Stokes lines

Richard B. Paris

Research output: Contribution to journalArticle

6 Citations (Scopus)
25 Downloads (Pure)

Abstract

We investigate a particular aspect of the asymptotic expansion of the Wright function pΨq(z) for large |z|. In the case p = 1, q ⩾ 0, we establish the form of the exponentially small expansion of this function on certain rays in the z-plane (known as Stokes lines). The importance of such exponentially small terms is encountered in analytic probability theory and in the theory of generalised linear models. In addition, the transition of the Stokes multiplier connected with the subdominant exponential expansion across the Stokes lines is shown to obey the familiar error-function smoothing law expressed in terms of an appropriately scaled variable. Some numerical examples which confirm the accuracy of the expansion are given.
Original languageEnglish
Pages (from-to)82–105
Number of pages24
JournalLithuanian Mathematical Journal
Volume54
Issue number1
DOIs
Publication statusPublished - Jan 2014

    Fingerprint

Cite this